Alert archive / Colorado / Freeze Warnings in 2007
Freeze Warning 3, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze warning at Sep 24, 2007, 3:07 PM MDT for 5 counties in Colorado. It took effect at Sep 25, 2007, 2:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2007, 3:07 PM MDT (21:07 UTC)
- In effect from
- Sep 25, 2007, 2:00 AM MDT
- Expired
- Sep 25, 2007, 9:00 AM MDT
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.1 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPUB 242107 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 307 PM MDT MON SEP 24 2007 ...COOL AIR SETTLING INTO SOUTHERN COLORADO... .A COOL FALL AIRMASS WILL SPREAD INTO COLORADO TONIGHT. FREEZING TEMPERATURES ARE EXPECTED IN THE MOUNTAINS AND HIGH VALLEYS EARLY TUESDAY MORNING. COZ069>071-250315- /O.UPG.KPUB.FZ.A.0003.070925T0600Z-070925T1500Z/ /O.NEW.KPUB.FZ.W.0003.070925T0800Z-070925T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 307 PM MDT MON SEP 24 2007 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT TUESDAY. THIS FREEZE WARNING IS IN EFFECT FOR THE SAN LUIS VALLEY. LOW TEMPERATURES EARLY TUESDAY MORNING WILL RANGE FROM THE MID 20S TO AROUND 30 ACROSS THE SAN LUIS VALLEY. FREEZING TEMPERATURES WILL OCCUR FOR SEVERAL HOURS. WITH A HARD FREEZE EXPECTED...YOU SHOULD TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. $$
4 follow-up statements
000 WWUS75 KPUB 250156 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 756 PM MDT MON SEP 24 2007 ...COOL AIR SETTLING INTO SOUTHERN COLORADO... .A COOL FALL AIRMASS WILL SPREAD INTO COLORADO TONIGHT. FREEZING TEMPERATURES ARE EXPECTED IN THE MOUNTAINS AND HIGH VALLEYS EARLY TUESDAY MORNING. COZ069>071-250800- /O.CON.KPUB.FZ.W.0003.070925T0800Z-070925T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 756 PM MDT MON SEP 24 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT TUESDAY. THIS FREEZE WARNING IS IN EFFECT FOR THE SAN LUIS VALLEY. LOW TEMPERATURES EARLY TUESDAY MORNING WILL RANGE FROM THE MID 20S TO AROUND 30 ACROSS THE SAN LUIS VALLEY. FREEZING TEMPERATURES WILL OCCUR FOR SEVERAL HOURS. WITH A HARD FREEZE EXPECTED...YOU SHOULD TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. $$
000 WWUS75 KPUB 250622 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1222 AM MDT TUE SEP 25 2007 ...COOL AIR SETTLING INTO SOUTHERN COLORADO... .A COOL FALL AIRMASS WILL SPREAD INTO COLORADO TONIGHT. FREEZING TEMPERATURES ARE EXPECTED IN THE MOUNTAINS AND HIGH VALLEYS EARLY TUESDAY MORNING. COZ069>071-251500- /O.CON.KPUB.FZ.W.0003.070925T0800Z-070925T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 1222 AM MDT TUE SEP 25 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. THIS FREEZE WARNING IS IN EFFECT FOR THE SAN LUIS VALLEY. LOW TEMPERATURES EARLY TUESDAY MORNING WILL RANGE FROM THE MID 20S TO AROUND 30 ACROSS THE SAN LUIS VALLEY. FREEZING TEMPERATURES WILL OCCUR FOR SEVERAL HOURS. WITH A HARD FREEZE EXPECTED...YOU SHOULD TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. $$
000 WWUS75 KPUB 250950 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 350 AM MDT TUE SEP 25 2007 ...COOL AIR SETTLING INTO SOUTHERN COLORADO... .A COOL FALL AIR MASS WILL CONTINUE ACROSS SOUTHERN COLORADO EARLY THIS MORNING. COZ069>071-251500- /O.CON.KPUB.FZ.W.0003.000000T0000Z-070925T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 350 AM MDT TUE SEP 25 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. THIS FREEZE WARNING IS IN EFFECT FOR THE SAN LUIS VALLEY. TEMPERATURES WILL RANGE FROM 24 TO 30 DEGREES FOR MUCH OF THE SAN LUIS VALLEY...ESPECIALLY THE VALLEY CENTER...EARLY THIS MORNING. SUB-FREEZING TEMPERATURES WILL OCCUR FOR SEVERAL HOURS RESULTING IN A KILLING FREEZE ACROSS MUCH OF THE SAN LUIS VALLEY. WITH A HARD FREEZE EXPECTED...YOU SHOULD TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. $$ METZE
000 WWUS75 KPUB 251447 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 847 AM MDT TUE SEP 25 2007 ...TEMPERATURES ARE BEGINNING TO WARM... .TEMPERATURES IN THE MAJORITY OF THE SAN LUIS VALLEY HAVE WARMED TO ABOVE FREEZING. COZ069>071-251600- /O.EXP.KPUB.FZ.W.0003.000000T0000Z-070925T1500Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 847 AM MDT TUE SEP 25 2007 ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Sep 24, 2:59 PM MDT, 8 minutes earlier.
Area forecast discussion, Sep 24, 2:59 PM MDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 259 PM MDT MON SEP 24 2007 .SHORT TERM... (TONIGHT AND TUESDAY) MAIN CONCERNS ARE EXPECTED FREEZE TONIGHT IN THE SAN LUIS VALLEY...AND PCPN CHANCES THIS EVENING. AS THE MODELS WERE FORECASTING...THE MAIN ENERGY AND ACTIVITY WITH THIS PASSING UPR TROF...HAS BEEN TO THE NORTH OF THE FORECAST AREA TODAY. WE HAVE SEEN 3 DISTINCT BOUNDARIES MOVE INTO EL PASO COUNTY TODAY...AND AS OF 230 PM A BOUNDARY LIES FROM JUST SOUTH OF COLORADO SPRINGS...INTO CENTRAL CROWLEY COUNTY AND ACROSS KIOWA COUNTY. SOUTH OF THIS FRONT DEW POINTS ARE IN THE 20S...WHILE NORTH OF THE FRONT DEW POINTS ARE IN THE MID 30S TO LOWER 40S. THE NAM CONTINUES TO SHOW SOME PCPN THIS EVENING OVR THE CENTRAL MTS AND EL PASO COUNTY. WHILE THE GFS IS DRY. WITH A LITTLE MORE LOW LEVEL MSTR AND A FAIRLY GOOD UPSLOPE FLOW OVR EL PASO COUNTY...THIS AREA MAY SEE SOME SHOWERS/TSTMS DEVELOPMENT OVR THE AREA INCLUDING TELLER COUNTY. WILL ALSO KEEP SOME PCPN OVR THE CENTRAL MTS. THE NAM HAS THE FRONT PUSHING FARTHER SOUTH THIS EVENING...REACHING THE SRN CO BORDER BETWEEN 03Z AND 06Z. PCPN CHANCES DO NOT LOOK THAT PROMISING ELSEWHERE...BUT WE COULD SEE SOME PCPN DEVELOP ALONG AND BEHIND THE FRONTAL BOUNDARY OVR OTHER PORTIONS OF THE SERN PLAINS AND AM RELUCTANT TO REMOVE POPS. BUT WL TRIM BACK POPS IN AREA AND COVERAGE OVR THE SERN PLAINS. THE 18Z RUN OF THE NAM IS NOW SHOWING SOME PCPN ALONG THE SERN FOOTHILLS AFTER MIDNIGHT. NOT SO SURE THIS WL HAPPEN BUT AFTER THE FRONTAL PASSAGE THE LOWER LEVEL MSTR DOES INCREASE AND SOME LOW CLOUDS...AND MAYBE A LITTLE DRIZZLE...ARE MORE LIKELY. IN THE SAN LUIS VALLEY TONIGHT THERE SHOULD NOT BE MUCH FOR CLOUD COVER...AND WITH A COOLER AIR MASS BEING OVR THE AREA TONIGHT...TEMPS SHOULD BE ABLE TO DROP INTO THE MID 20S TO AROUND 30. THUS A HARD FREEZE CAN BE EXPECTED IN MANY AREAS OF THE SAN LUIS VALLEY...AND THE WATCH WILL BE UPGRADED TO A FREEZE WARNING. ON TUESDAY THE UPR TROF WL BE EAST OF THE AREA WITH WESTERLY FLOW ALOFT...BUT THERE WL STILL BE SOME LOW LEVEL UPSLOPE OVR THE SERN PLAINS. THE 18Z NAM KEEPS SOME LOW AND MID LEVEL MSTR OVR PORTIONS OF THE SERN PLAINS INTO THE AFTERNOON HOURS. THERE SHOULD BE A LOT OF LOW CLOUDS OVR PORTIONS OF THE SERN PLAINS IN THE MORNING...BUT SOME OF THESE MAY HANG ON INTO THE AFTERNOON IF THE NAM IS CORRECT. WL HAVE TO ADJUST THE SKY GRIDS TO ACCOUNT FOR THIS POSSIBILITY OF CLOUDS. .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) TUESDAY NIGHT AND WEDNESDAY...WEST TO NORTHWEST FLOW ALOFT WILL CONTINUE AS ANOTHER SHORTWAVE MOVES ACROSS THE N ROCKIES TUE NIGHT AND WED. THIS IS EXPECTED TO DROP A DRY NORTHERLY SURGE DOWN ACROSS COLORADO WED...PRODUCING MOSTLY SUNNY SKIES WITH MAX TEMPS IN THE 70S TO NEAR 80. CLEARING SKIES AND LIGHTER WINDS SHOULD DROP MIN TEMPS BOTH TUE AND WED NIGHTS BELOW FREEZING FOR THE HIGHER VALLEYS. THURSDAY AND FRIDAY...AMPLIFYING TROUGH OVER THE WEST COAST IS FORECAST TO INCREASE THE SW FLOW ALOFT ACROSS THE 4 CORNERS REGION BEGINNING THU...AS WELL AS USHER IN WARMER MAX TEMPS FOR BOTH DAYS. CURRENTLY FRIDAY LOOKS TO BE THE WARMEST DAY OF THE EXTENDED FORECAST. BOTH NAM AND GFS MODELS INDICATE THAT PCPN WILL BE LURKING NEAR THE SE CORNER OF THE STATE FOR THE END OF THE WEEK...AND A QUICK LOOK AT FORECAST MSL FIELDS SHOW A TROUGH OVER THIS AREA SO THERE MAY BE SOME TRUTH TO THIS. UPPER JET LAYS ACROSS THE STATE ON FRI AS WELL SO INCREASING WINDS ARE EXPECTED...BUT CWA WILL NOT BE IN THE FAVORABLE LF QUAD. KEPT CWA DRY THROUGH FRI MORN...THEN BROAD BRUSHED SOME ISOLATED POPS FOR THE CWA FRI EVE. THIS WILL HAVE TO BE REVISED IN THE NEXT DAY OR SO. SATURDAY THROUGH MONDAY...THE TROUGH OVER THE PAC NW INTENSIFIES BUT IS FORECAST TO STAY ACROSS THE NORTHERN PORTIONS OF THE U.S...MEANING BRISK WINDS BUT PROBABLY NOT TOO MUCH PCPN FOR THE CWA. INTRODUCED SOME ISOLATED POPS FOR THE CENTRAL AND SW MTS SAT AFTN JUST IN CASE THIS TROUGH DROPS A BIT FURTHER SOUTH...OTHERWISE LEFT THE AREA DRY. CURRENT GRID TRENDS SHOW A WARM DAY SAT...COOLER ON SUN IN RESPONSE TO A COOL SURGE MOVING THROUGH THE AREA DUE TO THE DISTURBANCE TO THE NORTH...THEN REBOUNDING TEMPS AGAIN ON MON. THIS FAR OUT...TIMING AND LOCATION OF THIS WEATHER FEATURE WILL UNDOUBTEDLY CHANGE. IN ADDITION...SAW NO NEED TO CONTINUE WITH SINGLE DIGIT POPS THIS FAR OUT SO WENT WITH NIL POP GRIDS. MOORE && .AVIATION... KALS AREA SHOULD SEE VFR CONDITIONS TONIGHT AND TUESDAY. SOME LOW CLOUDS WL PROBABLY DEVELOP OVR MUCH OF THE SERN PLAINS TONIGHT WITH MVFR CIGS...MAINLY AFTER MIDNIGHT...BUT COULD SET IN A BIT EARLIER OVR PORTIONS OF EL PASO COUNTY. && .PUB WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 2 AM TO 9 AM MDT TUESDAY FOR COZ069>071. && 28/27
Hazardous weather outlook, Sep 24, 7:06 AM MDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 706 AM MDT MON SEP 24 2007 COZ058>089-093>099-251315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 706 AM MDT MON SEP 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL TRACK ACROSS NORTHERN COLORADO TODAY...RESULTING IN ISOLATED AFTERNOON AND EVENING THUNDERSTORMS...PRODUCING WIND GUSTS TO 40 MPH...PEA SIZE HAIL...BRIEF RAIN SHOWERS AND LIGHTNING. SNOW SHOWERS...PRODUCING LITTLE OR NO ACCUMULATION...ARE POSSIBLE IN THE MOUNTAINS ABOVE 11000 FEET. THE BEST CHANCE FOR THUNDERSTORMS TODAY WILL BE NORTH OF HIGHWAY 50. LATE TODAY AND TONIGHT...A COLD FRONT WILL DROP INTO SOUTHERN COLORADO...RESULTING IN THE FIRST WIDESPREAD FREEZE OF THE SEASON ACROSS THE MOUNTAINS AND HIGH VALLEYS. IN THESE AREAS...LOW TEMPERATURES TUESDAY MORNING WILL DROP INTO THE MID 20S TO LOWER 30S FOR A FEW HOURS PRIOR TO SUNRISE WHICH COULD RESULT IN A KILLING FREEZE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY OVERNIGHT LOW TEMPERATURES ACROSS THE HIGHER TERRAIN AND HIGH MOUNTAIN VALLEYS ARE EXPECTED TO FALL BELOW FREEZING TUESDAY NIGHT AND AGAIN WEDNESDAY NIGHT. PRECAUTIONS SHOULD BE TAKEN TO PROTECT CROPS OR VEGETATION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 6:05 AM MDT | Freeze Watch | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 9 hr |
Nearby
Freeze Warnings in Colorado, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.